EconPapers    
Economics at your fingertips  
 

Deriving the minimal amount of risk capital for property-liability insurance companies utilizing asset liability management

Matthias Schmautz and Niklas Lampenius

Journal of Risk

Abstract: ABSTRACT We present a model for property-liability insurance companies based on asset liability management. We show for multivariate normal distributed assets and claims that the required risk capital can be minimized through asset allocation when considering a ruin probability constraint. We generalize our findings to nonnormal claim distributions using Monte Carlo simulation. Our results illustrate the advantage of asset liability management over pure asset management and indicate a potential problem when ignoring the dependency structure between assets and liabilities for the determination of the required risk capital. The approach provides guidelines for asset (and liability) allocation to minimize the required risk capital.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-of-risk/2275335/deriv ... liability-management (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ4:2275335

Access Statistics for this article

More articles in Journal of Risk from Journal of Risk
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ4:2275335